Wyoming, 2007

Damaging Wind in Wyoming, August 22, 2007

August 22, 2007 · NWS SLC · 1 event in 1 county or zone

Thunderstorms produced severe winds at Evanston, Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Thunderstorms produced severe winds at Evanston, Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 22, 9:00 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 22, 9:00 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT WED AUG 22 2007

.SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE
NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK
TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE
WEEKEND.

&&

.DISCUSSION...FIRST OF TWO WAVES MOVING ACROSS SOUTHWEST IDAHO THIS
MORNING WITH THE SECOND AND STRONGER ONE NEAR 47 N AND 132 W. AS
THIS SECOND ONE STRENGTHENS TOWARDS THE SOUTHEAST IT APPEARS TO BE
KICKING THE FIRST WAVE MORE EASTERLY NOW AND THEN MORE LIKELY TO
LIFT NORTHEAST BY THIS AFTERNOON. THIS WILL ALLOW ONLY MINOR
DYNAMICS ALOFT TO BRUSH THE EXTREME NORTHERN PORTIONS OF THE CWA.
HOWEVER DESPITE THE WEAK DYNAMICS ALOFT A POOL OF HIGHER
PRECIPITABLE WATER EXISTS OVER NORTHERN PORTIONS OF NEVADA AND UTAH
WHICH CAN BE ACTED UPON BY THESE WEAK DYNAMICS. THEREFORE ISOLATED
THUNDERSTORMS ARE POSSIBLE BUT PROBABLY MORE OF THE HIGH BASED
VARIETY AS LOW LEVELS BELOW ABOUT 600 MB REMAIN DRY THROUGH 00Z.

THIS FIRST TROUGH WILL ENHANCE THE NORTH TO SOUTH SURFACE GRADIENT
ACROSS NORTHERN UTAH WITH THE SOUTHERN BOUNDARY SETTING UP ACROSS
CENTRAL UTAH TONIGHT. MOISTURE IS EXPECTED TO POOL AROUND THIS
BOUNDARY AT LOW TO MID LEVELS TONIGHT INTO THURSDAY SO WHEN THE
SECOND WAVE ALOFT MOVES ACROSS THE REGION THURSDAY THE MOST FAVORED
AREA FOR CONVECTION WILL BE ALONG OR TO THE NORTH OF THIS BOUNDARY.

FARTHER SOUTH ACROSS SOUTHERN UTAH TEMPERATURES WILL REMAIN ON THE
HOT SIDE TODAY AND THURSDAY WITH RECORD CHALLENGING TEMPERATURES
BOTH DAYS.

ALTHOUGH NO CHANGES OR UPDATES WILL BE MADE FOR TODAY OR THIS
EVENING THE THREAT OF SHOWERS AND THUNDERSTORMS MAY BE SOMEWHAT
OVERDONE.

&&

.AVIATION...LIGHT S-SE WINDS THIS MORNING AT SLC TERMINAL ARE
EXPECTED TO TURN TO THE W-NW AROUND 17Z. THUNDERSTORMS COULD DEVELOP
NORTH OF THE TERMINAL LATE THIS AFTERNOON...WITH ENHANCED NORTHERLY
OUTFLOW WINDS POSSIBLE AFTER 23Z.

&&

.FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH THE
NRN ROCKIES TODAY/THIS EVENING. THIS FEATURE WILL BRING INCREASING
S-SW WINDS TO THE SRN FIRE WEATHER ZONES. RH VALUES IN THESE ZONES
ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND TEENS LATER THIS
AFTERNOON. THE COMBINATION OF LOW RH VALUES AND WINDS COULD PRODUCE
ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING.

ENOUGH MID-LEVEL MOISTURE EXISTS OVER THE NRN FIRE WEATHER ZONES
WHERE ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP LATE THIS
AFTERNOON/EVENING. NOT LOOKING FOR WETTING RAINS...JUST
GUSTY/ERRATIC WINDS AND LIGHTNING. COOLER TEMPS AND SLIGHTLY HIGHER
RH VALUES WILL FOLLOW FOR THURSDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

STRUTHWOLF

FIRE WEATHER AND AVIATION...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 4:00 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT WED AUG 22 2007

UTZ001>016-019>021-517-518-WYZ021-231300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
500 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH
AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS
WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING.

ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH
DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN
GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST
WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL
FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The radar

The Salt Lake City radar (KMTX), 124 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Uinta

When
August 22, 1:15 PM MST
Where
Uinta County, 1.25 mi ESE of Evanston
Measured
54 kt (62 mph) estimated gust
Reported by
ASOS
Coordinates
41.260, -110.960

A wind gust of 54 knots was recorded at the Evanston, Wyoming ASOS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55560.